Alert archive / Louisiana / Gale Warnings in 2017
Gale Warning 3, NWS New Orleans, LA
NWS New Orleans, LA issued this gale warning at Nov 18, 2017, 4:26 AM CST. It took effect at Nov 19, 2017, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2017, 4:26 AM CST (10:26 UTC)
- In effect from
- Nov 19, 2017, 12:00 AM CST
- Expired
- Nov 19, 2017, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
156 WHUS74 KLIX 181026 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 426 AM CST SAT NOV 18 2017 ...STRONG COLD FRONT COULD BRING GALE FORCE WINDS... .A STRONG COLD FRONT WILL MOVE THROUGH THIS. PRIOR TO IT MOVING THROUGH THE PRESSURE GRADIENT WILL TIGHTEN WITH WINDS INCREASING TO OUT OF THE SOUTHWEST TO 15 TO 25 KNOTS WITH FREQUENT HIGHER GUSTS. AFTER THE COLD FRONT MOVES THROUGH WINDS WILL QUICKLY VEER AROUND TO THE NORTH-NORTHWEST AND INCREASE. WINDS IN THE OPEN WATERS WILL PICK UP WITH FREQUENT GALE FORCE GUSTS TONIGHT INTO THE MORNING HOURS SUNDAY. GMZ550-552-555-557-181830- /O.CON.KLIX.SC.Y.0045.171118T1800Z-171119T0600Z/ /O.UPG.KLIX.GL.A.0002.171119T0600Z-171119T1500Z/ /O.NEW.KLIX.GL.W.0003.171119T0600Z-171119T1500Z/ /O.NEW.KLIX.SC.Y.0046.171119T1500Z-171119T1800Z/ COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- 426 AM CST SAT NOV 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 AM TO NOON CST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 15 TO 25 KNOTS WITH HIGHER GUSTS THIS AFTERNOON AND EVENING SHIFTING TO NORTHWEST AND NORTH 25 TO 30 KNOTS WITH FREQUENT GUSTS UP TO 40 KNOTS LATE TONIGHT INTO SUNDAY MORNING. * WAVES/SEAS...5 TO 8 FEET OCCASIONALLY UP TO 10 FEET IN THE OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ570-572-575-577-181830- /O.CON.KLIX.SC.Y.0045.171118T1800Z-171119T0600Z/ /O.UPG.KLIX.GL.A.0002.171119T0600Z-171119T1500Z/ /O.NEW.KLIX.GL.W.0003.171119T0600Z-171119T1500Z/ /O.NEW.KLIX.SC.Y.0046.171119T1500Z-171119T2100Z/ COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM- 426 AM CST SAT NOV 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 3 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 AM TO 3 PM CST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 15 TO 25 KNOTS WITH HIGHER GUSTS THIS AFTERNOON AND EVENING SHIFTING TO NORTHWEST AND NORTH 25 TO 30 KNOTS WITH FREQUENT GUSTS UP TO 40 KNOTS LATE TONIGHT INTO SUNDAY MORNING. * WAVES/SEAS...5 TO 8 FEET OCCASIONALLY UP TO 10 FEET IN THE OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ536-538-181830- /O.EXT.KLIX.SC.Y.0045.171119T0300Z-171119T1800Z/ CHANDELEUR SOUND-BRETON SOUND- 426 AM CST SAT NOV 18 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY... * WINDS...WEST WINDS SHIFTING TO NORTH 20 TO 30 KNOTS WITH HIGHER GUSTS UP TO 34 KNOTS. * WAVES...2 TO 5 FEET IN THE TIDAL LAKES AND MISSISSIPPI SOUND AND 3 TO 6 FEET IN CHANDELEUR AND BRETON SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ530-532-534-181830- /O.CON.KLIX.SC.Y.0045.171119T0300Z-171119T1500Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE- 426 AM CST SAT NOV 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SUNDAY... * WINDS...WEST WINDS SHIFTING TO NORTH 20 TO 30 KNOTS WITH HIGHER GUSTS UP TO 34 KNOTS. * WAVES...2 TO 5 FEET IN THE TIDAL LAKES AND MISSISSIPPI SOUND AND 3 TO 6 FEET IN CHANDELEUR AND BRETON SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
903 WHUS74 KLIX 181449 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 849 AM CST SAT NOV 18 2017 ...STRONG COLD FRONT COULD BRING GALE FORCE WINDS... .A STRONG COLD FRONT WILL MOVE THROUGH THIS. PRIOR TO IT MOVING THROUGH THE PRESSURE GRADIENT WILL TIGHTEN WITH WINDS INCREASING TO OUT OF THE SOUTHWEST TO 15 TO 25 KNOTS WITH FREQUENT HIGHER GUSTS. AFTER THE COLD FRONT MOVES THROUGH WINDS WILL QUICKLY VEER AROUND TO THE NORTH-NORTHWEST AND INCREASE. WINDS IN THE OPEN WATERS WILL PICK UP WITH FREQUENT GALE FORCE GUSTS TONIGHT INTO THE MORNING HOURS SUNDAY. GMZ550-552-555-557-182300- /O.CON.KLIX.SC.Y.0045.171118T1800Z-171119T0600Z/ /O.CON.KLIX.GL.W.0003.171119T0600Z-171119T1500Z/ /O.CON.KLIX.SC.Y.0046.171119T1500Z-171119T1800Z/ COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- 849 AM CST SAT NOV 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO NOON CST SUNDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS WITH HIGHER GUSTS THIS AFTERNOON AND EVENING SHIFTING TO NORTHWEST AND NORTH 25 TO 30 KNOTS WITH FREQUENT GUSTS UP TO 40 KNOTS LATE TONIGHT INTO SUNDAY MORNING. * WAVES/SEAS...5 TO 8 FEET OCCASIONALLY UP TO 10 FEET IN THE OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ570-572-575-577-182300- /O.CON.KLIX.SC.Y.0045.171118T1800Z-171119T0600Z/ /O.CON.KLIX.GL.W.0003.171119T0600Z-171119T1500Z/ /O.CON.KLIX.SC.Y.0046.171119T1500Z-171119T2100Z/ COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM- 849 AM CST SAT NOV 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 3 PM CST SUNDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS WITH HIGHER GUSTS THIS AFTERNOON AND EVENING SHIFTING TO NORTHWEST AND NORTH 25 TO 30 KNOTS WITH FREQUENT GUSTS UP TO 40 KNOTS LATE TONIGHT INTO SUNDAY MORNING. * WAVES/SEAS...5 TO 8 FEET OCCASIONALLY UP TO 10 FEET IN THE OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ536-538-182300- /O.CON.KLIX.SC.Y.0045.171119T0300Z-171119T1800Z/ CHANDELEUR SOUND-BRETON SOUND- 849 AM CST SAT NOV 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY... * WINDS...WEST WINDS SHIFTING TO NORTH 20 TO 30 KNOTS WITH HIGHER GUSTS UP TO 34 KNOTS. * WAVES...2 TO 5 FEET IN THE TIDAL LAKES AND MISSISSIPPI SOUND AND 3 TO 6 FEET IN CHANDELEUR AND BRETON SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ530-532-534-182300- /O.CON.KLIX.SC.Y.0045.171119T0300Z-171119T1500Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE- 849 AM CST SAT NOV 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SUNDAY... * WINDS...WEST WINDS SHIFTING TO NORTH 20 TO 30 KNOTS WITH HIGHER GUSTS UP TO 34 KNOTS. * WAVES...2 TO 5 FEET IN THE TIDAL LAKES AND MISSISSIPPI SOUND AND 3 TO 6 FEET IN CHANDELEUR AND BRETON SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
354 WHUS74 KLIX 190342 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 942 PM CST SAT NOV 18 2017 ...STRONG COLD FRONT COULD BRING GALE FORCE WINDS... .A STRONG COLD FRONT APPROACHING THE COAST LATE THIS EVENING WILL MOVE QUICKLY THROUGH THE COASTAL WATERS OVERNIGHT. WINDS WILL SHIFT TO NORTH-NORTHWEST AND INCREASE. WINDS IN THE OPEN WATERS WILL PICK UP WITH FREQUENT GALE FORCE GUSTS OVERNIGHT TONIGHT INTO THE MORNING HOURS SUNDAY. GMZ550-552-555-557-191145- /O.CON.KLIX.SC.Y.0045.000000T0000Z-171119T0600Z/ /O.CON.KLIX.GL.W.0003.171119T0600Z-171119T1500Z/ /O.CON.KLIX.SC.Y.0046.171119T1500Z-171119T1800Z/ COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- 942 PM CST SAT NOV 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO NOON CST SUNDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS WITH HIGHER GUSTS LATE THIS EVENING SHIFTING TO NORTHWEST AND NORTH 25 TO 30 KNOTS WITH FREQUENT GUSTS UP TO 40 KNOTS LATE TONIGHT INTO SUNDAY MORNING. * WAVES/SEAS...5 TO 8 FEET OCCASIONALLY UP TO 10 FEET IN THE OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ570-572-575-577-191145- /O.CON.KLIX.SC.Y.0045.000000T0000Z-171119T0600Z/ /O.CON.KLIX.GL.W.0003.171119T0600Z-171119T1500Z/ /O.CON.KLIX.SC.Y.0046.171119T1500Z-171119T2100Z/ COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM- 942 PM CST SAT NOV 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 3 PM CST SUNDAY... * WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS WITH HIGHER GUSTS LATE THIS EVENING SHIFTING TO NORTHWEST AND NORTH 25 TO 30 KNOTS WITH FREQUENT GUSTS UP TO 40 KNOTS LATE TONIGHT INTO SUNDAY MORNING. * WAVES/SEAS...5 TO 9 FEET OCCASIONALLY UP TO 11 FEET IN THE OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ536-538-191145- /O.CON.KLIX.SC.Y.0045.000000T0000Z-171119T1800Z/ CHANDELEUR SOUND-BRETON SOUND- 942 PM CST SAT NOV 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * WINDS...SOUTHWEST WINDS SHIFTING TO NORTH 20 TO 30 KNOTS WITH HIGHER GUSTS UP TO 34 KNOTS OVERNIGHT INTO SUNDAY MORNING. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ530-532-534-191145- /O.CON.KLIX.SC.Y.0045.000000T0000Z-171119T1500Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE- 942 PM CST SAT NOV 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * WINDS...NORTH 20 TO 30 KNOTS WITH HIGHER GUSTS UP TO 34 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
770 WHUS74 KLIX 190936 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 336 AM CST SUN NOV 19 2017 ...STRONG COLD FRONT PASSAGE MAY BRING GALE FORCE WINDS THIS MORNING... .A STRONG COLD FRONT HAS PUSHED THROUGH THE COASTAL WATERS. BRISK NORTH TO NORTHWEST WINDS ARE EXPECTED TO PRODUCE FREQUENT GALE FORCE GUSTS THIS MORNING. WINDS ARE EXPECTED TO DECREASE LATER TODAY. GMZ550-552-555-557-191745- /O.CON.KLIX.GL.W.0003.000000T0000Z-171119T1500Z/ /O.CON.KLIX.SC.Y.0046.171119T1500Z-171119T1800Z/ COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- 336 AM CST SUN NOV 19 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO NOON CST TODAY... * WINDS...NORTHWEST AND NORTH 25 TO 30 KNOTS WITH FREQUENT GUSTS UP TO 40 KNOTS LATE THIS MORNING. * WAVES/SEAS...5 TO 8 FEET OCCASIONALLY UP TO 10 FEET IN THE OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ570-572-575-577-191745- /O.CON.KLIX.GL.W.0003.000000T0000Z-171119T1500Z/ /O.CON.KLIX.SC.Y.0046.171119T1500Z-171119T2100Z/ COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM- 336 AM CST SUN NOV 19 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... * WINDS...NORTHWEST AND NORTH 25 TO 30 KNOTS WITH FREQUENT GUSTS UP TO 40 KNOTS LATE TONIGHT INTO SUNDAY MORNING. * WAVES/SEAS...5 TO 9 FEET OCCASIONALLY UP TO 11 FEET IN THE OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ536-538-191745- /O.CON.KLIX.SC.Y.0045.000000T0000Z-171119T1800Z/ CHANDELEUR SOUND-BRETON SOUND- 336 AM CST SUN NOV 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...NORTH 20 TO 30 KNOTS WITH HIGHER GUSTS UP TO 34 KNOTS THIS MORNING. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ530-532-534-191500- /O.CON.KLIX.SC.Y.0045.000000T0000Z-171119T1500Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE- 336 AM CST SUN NOV 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WINDS...NORTH 20 TO 30 KNOTS WITH HIGHER GUSTS UP TO 34 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this gale warning went out at Nov 18, 4:05 AM CST, 21 minutes earlier.
Area forecast discussion, Nov 18, 4:05 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
405 AM CST Sat Nov 18 2017
.SHORT TERM...
An upper level trough currently digging south and east across the
central plains will amplify throughout the day. A cold front
associated with this feature will begin moving into northwestern
portions of the CWA later this afternoon. Most rainfall activity
will be post frontal. In this scenario, thunderstorm development is
much less likely due to limitation of instability. Although not a
zero chance, the probability appears to be too low for any mention
of thunder in the zones. Therefore, pulled all mention of TSTRM from
the forecast. Also, made adjustments on timing of the start of
showers to a later time based on latest meso and medium range
guidance. They generally suggested a later start for precip, aftn
and evening.
Models show very strong high pressure building into the area behind
the front. This is indicative of substantially cold air mass. A
significant drop in temperatures is expected tonight through Monday.
Highs will struggle to reach 60 degrees and lows will drop into the
30s and 40s for much of the area. the coldest will be Monday Morning
with the potential for a few locations to touch freezing. The latest
forecast temps are essentially the same as the previous which is a
couple degrees below guidance.
.LONG TERM...
Considerable differences in model solutions beyond Tuesday lowers
forecast confidence. Although they generally suggest a trough of
some sort will impact the area, the track of this system is quite
uncertain. Thus didn't make too many changes in the extended
forecast.
MEFFER
&&
.AVIATION...
South flow of 5 to 10 knots was present over the area at 3 am. This
feature limited fog development and not expected fog to become
widespread or dense. Most locations are forecast to only fall into
MVFR category. Moist southwest flow in advance of the strong cold
front will result in some MVFR CIGS throughout much of the day for
much of the area on Saturday, and have carried PROB30 to account for
the chance of showers ahead of the front Saturday afternoon and
evening. Stronger southwest winds of 11 to 17 knots with gusts over
20 knots will pick up in the afternoon and early evening Saturday,
then stronger northwest to north winds are expected after the
frontal passage Saturday evening and overnight. Winds are expected
to be stronger south of tidal lakes with wind speeds of 20 to 25
knots 06z Sun to 18z Sun for KNEW and KMSY. 18
&&
.MARINE...
Southerly winds are expected to increase to 15 to 20 knots. Increased
gradient flow from the south and southwest in advance of the
approaching front will push winds into exercise caution range this
morning through this evening. A strong cold front is expected to
push across the coastal waters this evening. After the front passes,
winds will quickly shift to the northwest, and will also increase
into Small Craft Advisory and possibly Gale Warning range. Will
maintain Small Craft Advisory tonight through Sunday and Gale Watch
overnight. Seas will also increase as the winds rise to nearly 30
knots, and have placed seas of 7 to 10 feet in the open Gulf waters
from late tonight into Sunday.
High pressure will settle over the area by Monday and winds and seas
should begin to dissipate. The high is expected to move to the east
by Tuesday, and a prevailing southeast to east flow of 15 knots
should set up across the waters Tuesday through Wednesday. A surface
low may develop over the central Gulf with brisk winds becoming
north by Wednesday. 18
&&
.DECISION SUPPORT...
DSS code: Green.
Deployed: None.
Activation: None.
Activities: None.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
tropical events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 80 44 58 32 / 20 40 0 0
BTR 81 46 61 33 / 20 40 0 0
ASD 81 49 61 32 / 20 50 0 0
MSY 81 54 61 43 / 20 50 0 0
GPT 77 51 61 37 / 10 50 0 0
PQL 79 49 61 31 / 10 50 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from noon today to midnight CST tonight for
GMZ550-552-555-557-570-572-575-577.
Small Craft Advisory from 9 AM to noon CST Sunday for GMZ550-552-
555-557.
Gale Warning from midnight tonight to 9 AM CST Sunday for GMZ550-
552-555-557-570-572-575-577.
Small Craft Advisory from 9 AM to 3 PM CST Sunday for GMZ570-572-
575-577.
Small Craft Advisory from 9 PM this evening to noon CST Sunday
for GMZ536-538.
Small Craft Advisory from 9 PM this evening to 9 AM CST Sunday
for GMZ530-532-534.
MS...None.
GM...Small Craft Advisory from noon today to midnight CST tonight for
GMZ552-555-557-570-572-575-577.
Small Craft Advisory from 9 AM to noon CST Sunday for GMZ552-555-
557.
Gale Warning from midnight tonight to 9 AM CST Sunday for GMZ552-
555-557-570-572-575-577.
Small Craft Advisory from 9 AM to 3 PM CST Sunday for GMZ572-575-
577.
Small Craft Advisory from 9 PM this evening to noon CST Sunday
for GMZ538.
Small Craft Advisory from 9 PM this evening to 9 AM CST Sunday
for GMZ532-534.
&&Hazardous weather outlook, Nov 17, 5:08 PM CST, 11 hours 18 minutes before
Hazardous Weather Outlook...Corrected National Weather Service New Orleans LA 508 PM CST Fri Nov 17 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-181115- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 508 PM CST Fri Nov 17 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight Patchy dense fog will be possible again after midnight causing a hazard to travel. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Patchy dense fog is possible early Saturday morning causing a hazard to travel. Conditions are expected to start to become hazardous to smaller craft early Saturday, then more hazardous marine conditions are expected after a strong cold frontal passage Saturday night into Sunday. A Small Craft Advisory is in effect starting at Noon Saturday across all waters, and a Gale Watch is in effect late Saturday night and Sunday morning across the coastal waters. There is a small chance that isolated locations could dip down into freezing temperatures Monday morning. Most likely locations will be areas near the Pearl and Pascagoula River valleys along with isolated places in southwestern Mississippi. Freezing temperatures if they occur will only be a few hours at best. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 4:26 AM CST | Small Craft Advisory | LIX | 35 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.